Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 25, 2011, 8:48 PM EDT for 7 counties in Kentucky. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 8:48 PM EDT (00:48 UTC)
- Expired
- Apr 25, 2011, 9:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:53 PM EDT | TSTM WND DMG | Cornettsville, KY | TREES WERE REPORTED DOWN ALONG KY HIGHWAY 7 NEAR CORNETTSVILLE. REPORTED RELAYED BY TV MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
537
WUUS53 KJKL 260048
SVRJKL
KYC071-095-119-131-133-193-195-260130-
/O.NEW.KJKL.SV.W.0108.110426T0048Z-110426T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
KNOTT COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...
LETCHER COUNTY IN SOUTHEAST KENTUCKY...
EASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 930 PM EDT
* AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DIABLOCK TO DEFEATED CREEK TO
BIG STONE GAP...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAZARD...WHITESBURG...HINDMAN...JEFF...ULVAH...HALLIE...
PARTRIDGE...SKYLINE...LILLEY CORNETT WOODS...BLUEFIELD...FLINT...
RED STAR...KINGS CREEK...BULAN...ARMINTA...ELKO...VICCO...ROXANA...
BLACKEY AND CORDIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3716 8331 3720 8333 3750 8290 3720 8255
3713 8268 3712 8272 3704 8272 3702 8279
3698 8286 3693 8285 3690 8287 3687 8292
TIME...MOT...LOC 0048Z 231DEG 30KT 3722 8317 3705 8299
3688 8277
WIND...HAIL 60MPH 1.00IN
$$
JP3 follow-up statements
344
WWUS53 KJKL 260105
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EDT MON APR 25 2011
KYC095-131-260115-
/O.CAN.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
LESLIE KY-HARLAN KY-
905 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN AND EAST
CENTRAL LESLIE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3701 8284 3702 8290 3708 8304 3721 8312
3732 8316 3750 8290 3720 8255 3713 8268
3712 8272 3704 8272
TIME...MOT...LOC 0105Z 215DEG 36KT 3737 8302 3724 8290
3712 8287 3714 8266
$$
KYC071-119-133-193-195-260130-
/O.CON.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
FLOYD KY-PIKE KY-KNOTT KY-PERRY KY-LETCHER KY-
905 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LETCHER...EAST
CENTRAL PERRY...KNOTT...EXTREME SOUTHWESTERN PIKE AND SOUTHWESTERN
FLOYD COUNTIES UNTIL 930 PM EDT...
AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CARRIE TO AMELIA TO OSCALOOSA TO
PAYNE GAP...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
HINDMAN...WHITCO...COLLY...TINA...SPIDER...VAN...SACKETT...
MARLOWE...MAYKING...BRINKLEY...BELLCRAFT...TILLIE...PAYNE GAP...
SERGENT...IVIS...CROWN...WRIGHT...MALLIE...VEST AND WINTERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3701 8284 3702 8290 3708 8304 3721 8312
3732 8316 3750 8290 3720 8255 3713 8268
3712 8272 3704 8272
TIME...MOT...LOC 0105Z 215DEG 36KT 3737 8302 3724 8290
3712 8287 3714 8266
WIND...HAIL 60MPH 1.00IN
$$
PELTON152
WWUS53 KJKL 260119
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
919 PM EDT MON APR 25 2011
KYC193-260129-
/O.CAN.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
PERRY KY-
919 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3708 8277 3709 8285 3718 8296 3728 8299
3738 8307 3750 8290 3720 8255 3713 8268
3712 8272 3709 8272
TIME...MOT...LOC 0119Z 220DEG 33KT 3746 8290 3727 8280
3719 8264 3719 8246
$$
KYC071-119-133-195-260130-
/O.CON.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
FLOYD KY-PIKE KY-KNOTT KY-LETCHER KY-
919 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LETCHER...KNOTT...EXTREME SOUTHWESTERN PIKE AND SOUTHWESTERN FLOYD
COUNTIES UNTIL 930 PM EDT...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOLYN TO IVAN TO DUNHAM TO CLINTWOOD...MOVING NORTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
DUNHAM...MOUSIE...MCROBERTS...ADAMSON...HANDSHOE...KITE...
PUNCHEON...HALL...GREENLEAF...BEEFHIDE...SPEIGHT...DRY CREEK...
TOPMOST...RAVEN...HALO AND WHEELWRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3708 8277 3709 8285 3718 8296 3728 8299
3738 8307 3750 8290 3720 8255 3713 8268
3712 8272 3709 8272
TIME...MOT...LOC 0119Z 220DEG 33KT 3746 8290 3727 8280
3719 8264 3719 8246
WIND...HAIL 60MPH <.50IN
$$
PELTON100
WWUS53 KJKL 260133
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
933 PM EDT MON APR 25 2011
KYC071-119-133-195-260143-
/O.EXP.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
FLOYD KY-PIKE KY-KNOTT KY-LETCHER KY-
933 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LETCHER...KNOTT...
EXTREME SOUTHWESTERN PIKE AND SOUTHWESTERN FLOYD COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3708 8277 3709 8285 3718 8296 3728 8299
3738 8307 3750 8290 3720 8255 3713 8268
3712 8272 3709 8272
TIME...MOT...LOC 0119Z 220DEG 33KT 3743 8285 3724 8275
3716 8260 3716 8242
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:35 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 25, 7:35 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 735 PM EDT MON APR 25 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ ACTIVE PATTERN TO CONTINUE DURING THE PERIOD...BUT WINDING DOWN ON WEDNESDAY NIGHT. MODELS ARE STILL SHOWING SOME TIMING/TRACKING DISCREPANCIES...AND HAVE USED A COMPROMISE FOR THE FORECAST. FIRST CONCERN IS FOR THE LATE AFTERNOON AND EVENING. CONVECTION HAS STARTED TO POP...BUT MOSTLY OUTSIDE THE FORECAST AREA AS OF MID AFTERNOON. AT THIS POINT...STILL THINKING THAT COVERAGE WILL BE LIMITED WITH A LACK OF A FOCUSING MECHANISM...AND HAVE USED A 20 PERCENT POP FOR THE START OF FIRST PERIOD. IF TRENDS SHOW MORE COVERAGE...AN UPDATE WOULD BE NEEDED. HAVE ALSO INCLUDED SLIGHT CHANCE TOWARD THE END OF THE PERIOD IN OUR FAR SW...WITH BOTH THE NAM AND GFS SHOWING CONVECTION INITIATING ALONG A COLD FRONT OVER MO AND AR THIS EVENING AND MOVING EAST OVERNIGHT...BUT THE NAM BEING SLOWER THAN THE GFS. ON TUESDAY THE CONVECTION REMNANTS MOVE THROUGH OUR AREA. FORECAST WIND FIELDS SHOW MORE SHEER DEVELOPING FOR TUE...AND SEVERE THREAT WILL NEED TO BE WATCHED...ESPECIALLY IF SOME DESTABILIZATION CAN TAKE PLACE FIRST. DOWNSLOPE LOW LEVEL FLOW MAY LOWER THE PRECIP AND SVR THREAT OVER THE FAR EASTERN PORTION OF THE FORECAST AREA ON TUE. TUE NIGHT A STRONG AREA OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS AND HEAD TOWARD AR. MODELS SHOW CONVECTION DEVELOPING TO OUR W AND SW CLOSER TO THE LOW AND IN THE AREA OF GOOD INFLOW OFF THE GULF. THIS CONVECTION MAY AFFECT OUR AREA DURING THE NIGHT. THE MOST SIGNIFICANT WX IS LIKELY TO BE WEDNESDAY. THE AFOREMENTIONED LOW WILL CONTINUE DEEPENING AND TRACKING NE UP THE OHIO VALLEY. THE WINDS FIELDS ARE EXPECTED TO BE VERY STRONG. THE MOST QUESTIONABLE PARAMETER MAY BE INSTABILITY...ESPECIALLY IN OUR EASTERN COUNTIES... WHERE DOWNSLOPE LOW LEVEL FLOW IS A DISTINCT POSSIBILITY FOR LIMITING PRECIP AND SEVERE POTENTIAL. EVEN SO...BOTH FLOODING AND ALL TYPES OF SEVERE WX ARE A CONCERN...ESPECIALLY IN OUR WESTERN COUNTIES. EVEN IN THE EAST...IF CONVECTION MANAGES TO OCCUR DESPITE DOWNSLOPING... DAMAGING WINDS COULD STILL THREATEN. THE THREATS WIND DOWN ON WEDNESDAY NIGHT WITH COLD FRONTAL PASSAGE. .LONG TERM.../THURSDAY THROUGH MONDAY/ FINALLY APPEARS A BREAK FROM THE ACTIVE WEATHER WILL ARRIVE ON THURSDAY AS MUCH DRIER AND COOLER AIR RETURNS TO EAST KENTUCKY. THIS SHOULD GIVE THE AREA A CHANCE TO DRY OUT AND RECOVER FROM THE MID WEEK ACTIVE WEATHER. TEMPERATURES WILL ONCE AGAIN BEGIN TO REBOUND HEADING INTO NEXT WEEKEND...WITH A COLD FRONT TO BRING ANOTHER CHANCE OF RAIN LATE IN THE WEEKEND. MODELS ARE IN VERY GOOD AGREEMENT FROM THURSDAY INTO THE START OF THIS NEXT WEEKEND. WILL GO AHEAD AND ELIMINATE POPS STARTING AT 12Z THURSDAY THROUGH 00Z FRIDAY. MODEL SOUNDINGS ARE JUST TOO DRY AND STABLE TO PRODUCE MUCH IN THE WAY OF MEASURABLE PRECIPITATION. THERE IS STILL UNCERTAINTY SURROUNDING THE TIMING OF THE FRONT LATE IN THE WEEKEND. OPTING TO KEEP THE FORECAST FAIRLY IN TACT WITH SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. HOWEVER...GUT FEELING IS THE FRONT WILL LIKELY END UP BEING SLOWER AND MAY HOLD OFF UNTIL SUNDAY NIGHT OR MONDAY. THIS IS GENERALLY WHAT THE ECMWF AGREES ON AT THE MOMENT. HOWEVER...WITHOUT MODEL AGREEMENT...OPTING TO HOLD ONTO A CHANCE FOR SATURDAY NIGHT THROUGH SUNDAY. AFTER A "COOL" THURSDAY...TEMPERATURES WILL WARM HEADING INTO THE UPCOMING WEEKEND. GUIDANCE SEEMS TO BE COVERING THE TEMPERATURES FAIRLY WELL...SO NO REASON TO DEVIATE VERY MUCH. && .AVIATION.../00Z TO 24Z/...UPDATED EXPECTING VFR CONDITIONS THROUGH AROUND 16 OR 17Z TOMORROW. OTHER THAN A FEW MIDDLE LEVEL CLOUDS AND CIRRUS LEFT OVER FROM DISTANT THUNDERSTORMS...SKIES SHOULD BE MOSTLY CLEAR OVERNIGHT. CLOUDS WILL BEGIN TO LOWER AND THICKEN BY LATE TOMORROW MORNING...AS A COLD FRONT APPROACHES FROM THE SOUTHWEST. A FEW STORMS COULD BE SEVERE TUESDAY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ENVIRONMENTAL WINDS WILL BEGIN TO INCREASE OUT OF THE SOUTHWEST LATE TOMORROW MORNING...WITH GUSTS OF 15 TO 20KTS POSSIBLE. IFR CONDITIONS WILL BE POSSIBLE WITH THE THUNDERSTORMS...PARTICULARLY THE STRONGER STORMS THAT PRODUCE HEAVY RAINFALL. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM....KAS AVIATION...AR
Hazardous weather outlook, Apr 25, 4:38 AM EDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 438 AM EDT MON APR 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 438 AM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY NIGHT...AND AGAIN FROM SATURDAY NIGHT THROUGH SUNDAY. SOME OF THE STORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...RESULTING IN A POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON. MB
In the hours before
Special weather statement, Apr 25, 3:45 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT MON APR 25 2011 KYZ120-252015- PIKE- 345 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 415 PM EDT MONDAY AFTERNOON... EAST CENTRAL PIKE. AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAW PAW...OR 14 MILES SOUTHWEST OF GILBERT CREEK...MOVING NORTH AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODMAN AROUND 350 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Apr 25, 5:41 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 541 PM EDT MON APR 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 541 PM EDT MON APR 25 2011 ...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE ACROSS EASTERN KENTUCKY FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT... A PASSING AREA OF STRONG LOW PRESSURE WILL BRING A COLD FRONT THROUGH THE REGION ON WEDNESDAY. AHEAD OF THE FRONT ON TUESDAY AFTERNOON AND EVENING...SEVERE THUNDERSTORMS MAY DEVELOP. THE MAIN THREATS FROM THESE STORMS INITIALLY WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS WHICH COULD LEAD TO FLASH FLOODING. AS THE FRONT MOVES THROUGH THE AREA ON WEDNESDAY...THERE WILL BE A RENEWED THREAT OF SEVERE THUNDERSTORMS...WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINS WHICH MAY AGAIN LEAD TO FLASH FLOODING. BY LATE WEDNESDAY NIGHT...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 1 TO 3 INCH RANGE. IF THESE AMOUNTS MATERIALIZE...FLOODING WILL BECOME PROBABLE ALONG THE RED RIVER...AS WELL AS PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVERS. ANY CHANGES IN THE TRACK AND INTENSITY OF THIS SYSTEM WILL AFFECT THE TIMING OF THE SEVERE WEATHER THREAT AS WELL AS TOTAL RAINFALL AMOUNTS. RESIDENTS SHOULD STAY TUNED FOR FURTHER UPDATES TO THIS DEVELOPING WEATHER SITUATION. AR
Special weather statement, Apr 25, 7:18 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 718 PM EDT MON APR 25 2011 KYZ087-260000- BELL- 718 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 800 PM EDT MONDAY EVENING... SOUTHERN BELL. AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF NOETOWN...OR 10 MILES SOUTHWEST OF MIDDLESBORO...MOVING NORTH AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NOETOWN AROUND 725 PM EDT...MIDDLESBORO AND BINGHAMTOWN AROUND 730 PM EDT...FERNDALE AROUND 735 PM EDT...WASIOTO AROUND 740 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS AROUND 50 MPH...FREQUENT LIGHTNING AND NICKEL SIZED HAIL IN THESE AREAS. PELTON
Local storm report, Apr 25, 8:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG MIDDLESBORO 36.61N 83.72W
04/25/2011 BELL KY LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON THE RIGHT FORK OF POLLY HOLLOW
RD OUTSIDE OF MIDDLESBORO.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:34 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin | 41 min |
| Apr 25, 10:12 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 15 min |
| Apr 26, 4:10 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.